advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Amsterdam, The Netherlands:

Last year, I moved and had to change my doctor. It appeared that according to my old prescription, as my new doctor says, I am using two medicines which do not properly fit. I am using 1500/5 mg Glucovance and 30 mg Actos daily. Now, the glibenclamide in the Glucovance has the same effect as the pioglitazone in the Actos, says my new doctor but he tends to leave it that way because I seem to feel fine. My A1c is now 6.7, down from 7.4. I am 75 years old. Is my doctor correct that I should continue with these two medications or is it dangerous in some respect? Should I leave out the Actos?

Answer:

Glucovance is a combination of metformin and glyburide (a drug from the class of drugs called sulfonyureas). Pioglitazone is the generic name for Actos. This drug is from a third class of agents referred to as TZDs. It is appropriate to use these drugs in combination for the treatment of type 2 diabetes, as long as patients are not experiencing heart failure, kidney failure, or liver problems. Your doctor can also screen you for these side effects. With your A1c improving so much, it sounds like you both are on to something.

JTL

DTQ-20070531112424
Original posting 10 Jun 2007
Posted to Pills for Diabetes and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.